symptoms worse with azothiaprine?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

survivor49
Regular Member


Date Joined Oct 2007
Total Posts : 241
   Posted 4/21/2008 10:24 PM (GMT -7)   
I started azothiaprine 4 months ago, and recently increased from 50-100 mg/day. it seems as though as soon as i started the higher dose, my disease flared big time. i have unrelenting abdominal and joint pain and have developed perianal disease, which i haven't had since diagnosis (which was this time last year). i understand that many people flare in the spring, and this may be the case here, but thought that i would ask- has anyone experienced a worsening of symptoms that corrrelates with azothiaprine?
thanks!

camjames
Regular Member


Date Joined May 2006
Total Posts : 229
   Posted 4/22/2008 12:21 AM (GMT -7)   
aw sorry to hear about that survivor49. Your post stood out to me almost as if it were my own story. I am new to Imuran (azathioprine) but i was started at 50mg/day for a few weeks...and i was totally fine for that. but then after my first blood test I got the ok to go to 150mg/day...and only 2 or 3 days after that I noticed a rapid onset of a small to medium sized flare...I called my doc and he said to give it some time to work, and that my nausea would go away..but also some pains seemed to creep in too and reflux problems too a bit...so after about a month and a half on 150mg/day, I have quit the Imuran and I am about a 4 days into post-Imuran...I can't say my flare has subsided much at all yet, but it was somewhat...Yes...spring is bad for me often times, but this seems VERY coincidental considering i started to feel much worse 2 days after starting the imuran at 150mg. anyways, perhaps at my next visit my doc will just say the medication was just 'kicking in'...but ya...I'm really wondering if the damage the imuran did will be outweighed by the good it may do in 3 months after the dose increase....anyways, I will try to keep you posted if I start feeling better in another week or so from now...fingers crossed.

survivor49
Regular Member


Date Joined Oct 2007
Total Posts : 241
   Posted 4/22/2008 7:00 AM (GMT -7)   
thanks- i am tring to figure out what is causing this. it seems that narcotic pain medicine also makes it worse, which is really weird.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 2:06 AM (GMT -7)
There are a total of 2,735,781 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
150 Guest(s), 4 Registered Member(s) are currently online.  Details
Heatheranne87, Lymiemomster, holo100, Hibee


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer